Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ L^{2}(G_{Q}\backslash G_{A})$ is not always multiplicity-free


Author: Lawrence Corwin
Journal: Proc. Amer. Math. Soc. 56 (1976), 329-332
MSC: Primary 22E55
DOI: https://doi.org/10.1090/S0002-9939-1976-0399370-9
MathSciNet review: 0399370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there are solvable adelic groups $ {G_{\mathbf{A}}}$ whose action on $ {L^2}({G_{\mathbf{Q}}}\backslash {G_{\mathbf{A}}}),{G_{\mathbf{Q}}}\backslash {G_{\mathbf{A}}}$ compact, it is not multiplicity-free.


References [Enhancements On Off] (What's this?)

  • [1] A. Borel, Linear algebraic groups, Benjamin, New York, 1969. MR 40 #4273. MR 0251042 (40:4273)
  • [2] J. Brezin, Function theory on metabelian solvmanifolds, J. Functional Analysis 10 (1972), 33-51. MR 0348401 (50:899)
  • [3] J. W. S. Cassels and A. Fröhlich, (Editors), Algebraic number theory, Academic Press, London; Thompson, Washington, D. C., 1967. MR 35 #6500. MR 0215665 (35:6500)
  • [4] L. Corwin and F. P. Greenleaf, Intertwining operators and decomposiiton of certain induced representations, Acta Math. (to appear). MR 0425009 (54:12967)
  • [5] G. W. Mackey, Imprimitivity for representations of locally compact groups. I, Proc. Nat. Acad. Sci. U.S.A. 35 (1949), 537-545. MR 11, 158. MR 0031489 (11:158b)
  • [6] -, Unitary representations of group extensions. I, Acta Math. 99 (1958), 265-311. MR 20 #4789. MR 0098328 (20:4789)
  • [7] C. C. Moore, Decomposition of unitary representations defined by discrete subgroups of nilpotent groups, Ann. of Math. (2) 82 (1965), 146-182. MR 31 #5928. MR 0181701 (31:5928)
  • [8] J.-P. Serre, Cohomologie galoisienne, 2nd ed., Lecture Notes in Math., vol. 5, Springer-Verlag, Berlin and New York, 1964. MR 31 #4785.
  • [9] A. Weil, Basic number theory, Die Grundlehren der Math. Wissenschaften, Band 144, Springer-Verlag, New York, 1967. MR 38 #3244. MR 0234930 (38:3244)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E55

Retrieve articles in all journals with MSC: 22E55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0399370-9
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society